MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. BARD SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117009
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Seroma (2069); Hernia (2240); Bowel Perforation (2668); Fibrosis (3167)
Date of Event 07/12/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided by patient's attorney: (b)(6) 2010 - patient was diagnosed with incarcerated ventral hernia thereby underwent open repair with the implant of ventrio mesh (device #1).Per operative notes, ¿multiple hernia defects were identified and a ventrio mesh was placed to connect the defect and sutured.¿ (b)(6) 2011 - patient underwent colonoscopy.(b)(6) 2014 - patient was diagnosed with ventral hernia, chronic abdominal pain and diverticulitis thereby underwent open repair with implant of bard soft mesh (device #2) and explant of previously placed mesh.Per operative notes, ¿a lysis of adhesions was performed to free the small bowel and colon that were adhered to the prior mesh.The previous mesh (device #1) was completely removed.Then the hernia was repaired with bard soft mesh (device #2) over the defects.¿.(b)(6) 2016 - patient was diagnosed with large recurrent ventral hernia and abdominal pain thereby underwent open repair thereby underwent repair.Per operative notes, ¿there was extensive adhesiveness of the intestine to the abdominal wall, and it was lysed.Identified a significant deserosalization and a perforation that we thought was not able to be repaired and then a bowel resection was performed.A piece of biological mesh was cut and placed inside the abdomen.¿.(b)(6) 2018 - patient was diagnosed with recurrent incarcerated ventral hernia, paraoesophageal hernia and abdominal pain thereby underwent open repair with mesh explant (device #2).Per operative notes, ¿the hernia was reduced and the adhesions were lysed.The stomach and the omentum were reduced from the paraoesophageal hernia.A piece of adhesion barrier was placed over the intestine to prevent adhesive disease.The previous mesh (device #2) was removed, and a synthetic mesh was placed.¿.Attorney alleges that the patient had adhesions, infections, bowel perforation, bowel removal, hernia recurrence, pain and others such as organ perforation and adhesion of mesh to liver causing laceration.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical record review, about 3 years 6 months post implant of bard soft mesh, patient was diagnosed with adhesions, bowel perforation, hernia recurrence, abdominal pain, seroma, and fibrosis thereby underwent repair with explant of mesh.The instructions-for-use supplied with the device lists seroma, adhesions and hernia recurrence as possible complications.This emdr represents the bard soft mesh (device #2).An additional supplemental emdr was submitted to represent the ventrio mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Device not returned.

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key18684386
Report Number1213643-2024-090579
Device Sequence Number15080426
Product Code FTL
UDI-Device Identifier00801741030864
UDI-Public(01)00801741030864
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2019
Device Catalogue Number0117009
Device Lot NumberHUYH1793
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2024
Initial Report FDA Received Date02/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient Weight65 KG